MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 58038MIK/CN
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that during a tace procedure, the 5f catheter detached within the patient.The physician had acquired retrograde arterial access and during catheter manipulations over a guidewire, under fluoroscopy the tip of the catheter detached within the patient iliac artery.The physician attempted to use a vascular snare device to externalized the foreign body but was unsuccessful.After capturing the foreign body with a vascular snare device, the foreign body fragmented into two additional pieces and migrated to the patient's lumbar artery and internal iliac artery.After clinical evaluation by experts and doctors, it was decided to leave the foreign bodies within the patient.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15008980
Report Number3010665433-2022-00072
Device Sequence Number6856303
Product Code DQO
UDI-Device Identifier00884450009420
UDI-Public884450009420
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Catalogue Number58038MIK/CN
Device Lot NumberE1780858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown